Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 31, 2007, 3:09 PM MDT. It took effect at Oct 31, 2007, 6:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 3:09 PM MDT (21:09 UTC)
- In effect from
- Oct 31, 2007, 6:00 PM MDT
- Expired
- Oct 31, 2007, 11:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 312109 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT WED OCT 31 2007 ...STRONG BELOW CANYON WINDS EXPECTED OVER EASTERN SECTIONS OF THE ALBUQUERQUE METRO AREA THIS EVENING... .STRONG BELOW CANYON WINDS WILL DEVELOP THIS EVENING IN ASSOCIATION WITH A COLD FRONT MOVING SOUTHWARD ACROSS EASTERN NEW MEXICO. NMZ009-010300- /O.NEW.KABQ.WI.Y.0024.071101T0000Z-071101T0500Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITY OF...ALBUQUERQUE 309 PM MDT WED OCT 31 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 11 PM MDT THIS EVENING. WINDS WILL BEGIN TO INCREASE DURING THE LATE AFTERNOON HOURS FROM THE EAST AT 10 TO 20 MPH. WINDS WILL THEN INCREASE DURING THE EVENING HOURS INTO THE 20 TO 35 MPH RANGE WITH LOCAL GUSTS AS HIGH AS 50 MPH. THESE WINDS WILL BE A HAZARD FOR PEOPLE PARTICIPATING IN OUTDOOR HALLOWEEN ACTIVITIES THIS EVENING. THE WINDS ARE PRIMARILY EXPECTED TO AFFECT EASTERN SECTIONS OF THE ALBUQUERQUE METRO AREA. THE WINDS WILL COMBINE WITH COOL TEMPERATURES TO RESULT IN UNPLEASANT WIND CHILL READINGS AS WELL. WIND CHILL READINGS IN THE WINDIEST LOCATIONS WILL RANGE FROM THE UPPER 30S TO UPPER 40S AFTER SUNSET. PEOPLE OUT AND ABOUT THIS EVENING IN THE EASTERN METRO AREA ARE URGED TO PREPARE FOR STRONG WINDS AND CHILLY CONDITIONS. TAKE THE PROPER PRECAUTIONS AND DRESS ACCORDINGLY IF YOU PLAN TO SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY MAKE DRIVING DIFFICULT. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
1 follow-up statement
000 WWUS75 KABQ 010243 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 843 PM MDT WED OCT 31 2007 ...STRONG EAST CANYON WINDS TO CONTINUE INTO THE LATE EVENING... .A COLD FRONT WILL CONTINUE TO PUSH INTO THE RIO GRANDE VALLEY WITH STRONG EAST WINDS BELOW CANYONS THIS EVENING. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE AFTER 1100 PM MDT. NMZ009-010500- /O.CON.KABQ.WI.Y.0024.000000T0000Z-071101T0500Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITY OF...ALBUQUERQUE 843 PM MDT WED OCT 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. EAST WINDS WILL CONTINUE AT SPEEDS FROM 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH BELOW CANYONS OPENING INTO THE ALBUQUERQUE METRO AREA AND THE MIDDLE RIO GRANDE VALLEY FROM THE EAST. LOCATIONS SOME DISTANCE FROM CANYONS WILL EXPERIENCE EAST WINDS AT SPEEDS FROM 15 TO 25 MPH WITH A FEW HIGHER GUSTS. THE WINDS WILL COMBINE WITH COOL TEMPERATURES TO RESULT IN UNPLEASANT WIND CHILL READINGS AS WELL. WIND CHILL READINGS IN THE WINDIEST LOCATIONS WILL RANGE FROM THE UPPER 30S TO UPPER 40S THROUGH LATE EVENING. PEOPLE OUT AND ABOUT THIS EVENING SHOULD PREPARE FOR STRONG WINDS AND CHILLY CONDITIONS...ESPECIALLY ON THE EAST SIDE OF ALBUQUERQUE. TAKE PROPER PRECAUTIONS AND DRESS ACCORDINGLY IF YOU PLAN TO SPEND A SIGNIFICANT AMOUNT OF TIME OUTDOORS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY MAKE DRIVING DIFFICULT. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS LIKE TRAMWAY BOULEVARD SOUTH OF THE SANDIA PEAK AERIAL TRAMWAY. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:42 PM MDT, 27 minutes earlier.
Area forecast discussion, Oct 31, 2:42 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT WED OCT 31 2007 .DISCUSSION...A COUPLE OF THINGS ARE COMPLICATING THE FORECAST IN THE NEAR TERM. PRIMARILY...WE ARE CONCERNED ABOUT THE IMPACT OF BELOW CANYON WINDS OVER EASTERN PORTIONS OF THE METRO AREA THIS EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP AS COLD AIR ASSOCIATED WITH A SURFACE BOUNDARY OVER EASTERN SECTIONS OF NEW MEXICO CONTINUES TO FILTER THROUGH. MODELS HAVE BEEN AT ODDS A BIT REGARDING THE EVOLUTION OF THESE WINDS THIS EVENING AND THIS HAS PRIMARILY BEEN WITH RESPECT TO THE DEPTH OF THE COLDER AIR IN ASSOCIATION WITH THIS BOUNDARY. FOR THIS FORECAST...I CHOSE TO REMAIN CONSISTENT WITH THE THINKING OF EARLIER SHIFTS AND OPTED FOR THE COLDER AND WINDIER SCENARIO AS DEPICTED BY THE NAM. GIVEN THE POTENTIAL IMPACT THESE WINDS WOULD HAVE ON TRICK OR TREATERS TONIGHT WE CHOSE TO TAKE A MORE CAUTIOUS APPROACH TO THE FORECAST AND WILL ISSUE A WIND ADVISORY AND SPECIAL WEATHER STATEMENT TO ACCOUNT FOR THESE POSSIBILITIES. COOLER AIR AND LIFT WILL CONTINUE TO RESULT IN A SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN MOUNTAINS INTO THE EARLY EVENING HOURS. OTHERWISE...DRY CONDITIONS WILL PERMEATE THE REGION. A ZONAL FLOW ALOFT SETS UP OVER THE NEXT FEW DAYS WITH A GENERALLY DRY FORECAST REMAINING IN PLACE. A VERY WEAK FRONT WILL CLIP THE STATE LATE FRIDAY AND INTO SATURDAY MORNING WITH MINIMAL MOISTURE. ANOTHER STRONGER FRONT WILL SLIDE INTO THE STATE ON MONDAY. AGAIN...THESE FEATURES WILL LIKELY REMAIN DRY AND SERVE TO KEEP TEMPERATURES STEADY THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 35 66 34 65 / 0 0 0 0 GALLUP.......................... 28 65 26 66 / 0 0 0 0 GRANTS.......................... 29 65 26 66 / 0 0 0 0 GLENWOOD........................ 36 76 37 77 / 0 0 0 0 CHAMA........................... 24 58 23 59 / 10 0 0 0 LOS ALAMOS...................... 31 60 31 62 / 0 0 0 0 RED RIVER....................... 22 51 24 52 / 10 0 0 0 TAOS............................ 26 62 25 63 / 0 0 0 0 SANTA FE........................ 30 60 31 63 / 0 0 0 0 SANTA FE AIRPORT................ 32 62 34 65 / 0 0 0 0 ESPANOLA........................ 32 66 32 68 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 41 67 41 69 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 36 69 37 70 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 37 65 38 68 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 40 67 40 69 / 0 0 0 0 SOCORRO......................... 38 70 37 74 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 31 61 32 61 / 0 0 0 0 MORIARTY/ESTANCIA............... 30 63 32 67 / 0 0 0 0 CARRIZOZO....................... 39 68 38 73 / 0 0 0 0 RUIDOSO......................... 32 62 35 67 / 0 0 0 0 RATON........................... 26 62 29 64 / 5 0 0 0 LAS VEGAS....................... 25 61 31 64 / 5 0 0 0 ROY............................. 29 62 36 63 / 0 0 0 0 CLAYTON......................... 28 62 36 66 / 0 0 0 0 SANTA ROSA...................... 31 66 36 72 / 0 0 0 0 TUCUMCARI....................... 30 66 38 70 / 0 0 0 0 FORT SUMNER..................... 30 66 38 72 / 0 0 0 0 CLOVIS.......................... 33 64 38 69 / 0 0 0 0 PORTALES........................ 32 65 37 70 / 0 0 0 0 ROSWELL......................... 37 67 40 76 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 PM TO 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ009. &&
Hazardous weather outlook, Oct 31, 5:30 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT WED OCT 31 2007 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 530 AM MDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT EXPECT BELOW CANYON WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH TO DEVELOP WITHIN THE RIO GRANDE VALLEY EARLY THIS EVENING. THE STRONG CANYON WINDS WILL PERSIST THROUGH EARLY THURSDAY MORNING. IF YOU PLAN TO TRAVEL OR BE OUTDOORS WITHIN THE RIO GRANDE VALLEY THIS EVENING...BE ALERT TO THE STRONG CROSS WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
In the hours before
Special weather statement, Oct 31, 2:50 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT WED OCT 31 2007 NMZ003-009-010-015-010300- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 250 PM MDT WED OCT 31 2007 ...GUSTY BELOW CANYON WINDS TO DEVELOP THIS AFTERNOON AND EVENING... EAST TO SOUTHEAST WINDS SHOULD INCREASE INTO THE 10 TO 20 MPH RANGE LATER THIS AFTERNOON BELOW CANYONS WITHIN THE RIO GRANDE VALLEY. THE WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 35 MPH RANGE WITH GUSTS NEAR 45 OR POSSIBLY 50 MPH DURING THE EVENING HOURS. THESE WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. IF YOU PLAN TO TRAVEL WITHIN THE AREA...BE ALERT TO THE STRONG CROSS WINDS. IN ADDITION...PEOPLE WITH OUTDOOR HALLOWEEN PLANS THIS EVENING SHOULD BE ALERT T0 THE WINDY CONDITIONS. WIND CHILL READINGS ARE EXPECTED TO RANGE FROM THE UPPER 30S TO THE UPPER 40S FROM SUNSET TO MIDNIGHT.
Nearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.